Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 64, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 23, 2015, 8:28 PM CDT for Knox County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2015, 8:28 PM CDT (01:28 UTC)
- Expired
- May 23, 2015, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, TX
The radar
The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 366 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
293
WGUS54 KOUN 240128
FFWOUN
TXC275-240430-
/O.NEW.KOUN.FF.W.0064.150524T0128Z-150524T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
828 PM CDT SAT MAY 23 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KNOX COUNTY IN NORTHERN TEXAS...
* UNTIL 1130 PM CDT
* AT 825 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN FROM TRUSCOTT...TO BENJAMIN...TO MUNDAY. OVER
ONE INCH OF RAIN HAS ALREADY FALLEN NEAR KNOX CITY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MUNDAY...KNOX CITY...BENJAMIN...GOREE...TRUSCOTT...RHINELAND...
GILLILAND AND VERA.
AN ADDITIONAL ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3340 9999 3384 10000 3384 9984 3382 9983
3383 9981 3382 9980 3382 9976 3380 9975
3380 9973 3382 9972 3380 9970 3382 9970
3383 9969 3381 9966 3382 9964 3380 9963
3379 9961 3340 9950
$$
MAHALEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 23, 6:28 PM CDT, 2 hours earlier.
Area forecast discussion, May 23, 6:28 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 628 PM CDT SAT MAY 23 2015 .AVIATION...24/00Z TAF ISSUANCE... ACTIVE AVIATION PERIOD FOR THIS EVENING... OVERNIGHT AND THROUGH SUNDAY. A LINE OF THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL OKLAHOMA THROUGH THE FIRST HALF OF THE TAF PERIOD... WITH IFR CONDITIONS PERSISTING FOR MOST OF THE NIGHT INTO SUNDAY. RAIN WILL GRADUALLY END FROM WEST TO EAST THROUGH SUNDAY MORNING... BUT CHANCES REMAIN HIGH THROUGH THE END OF THE PERIOD. JTK && .PREV DISCUSSION... /ISSUED 236 PM CDT SAT MAY 23 2015/ DISCUSSION... DANGEROUS SITUATION SETTING UP ACROSS PARTS OF OKLAHOMA AND NORTH TEXAS AS ROUNDS OF VERY HEAVY RAINFALL ARE EXPECTED TO CONTINUE TONIGHT/SUNDAY. MANY RIVERS ARE IN FLOOD AND ADDITIONAL TORRENTIAL RAINFALL AND RAINFALL RATES OF IN EXCESS OF 2 INCHES AN HOUR WILL CONTINUE TO EXACERBATE THE SITUATION. PLEASE BE CAREFUL. WILL CONT WITH FLASH FLOOD WATCH THROUGH 12Z MONDAY. THERE IS ALSO A THREAT OF SEVERE WEATHER... MAINLY ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS THIS AFTN AND EVENING. LOW AND DEEP LAYER SHEAR... HOWEVER INSTABILITY REMAINS RATHER LIMITED OUTSIDE OF FAR SOUTHERN SECTIONS OF THE AREA. PATTERN REMAINS RATHER ACTIVE AS ANOTHER UPPER DISTURBANCE WILL KEEP A CHANCE OF STORMS AND POSSIBLY SOME SEVERE STORMS IN THE FORECAST INTO THE DAY ON MONDAY. RAIN CHANCES THEN DECREASE FOR A COUPLE OF DAYS... HOWEVER THEY DO REMAIN. HIGHER RAIN CHANCES RETURN BY LATE IN THE WEEK AS YET ANOTHER UPPER SHORTWAVE APPROACHES BY THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 73 62 80 / 100 90 20 30 HOBART OK 61 75 58 81 / 60 50 20 30 WICHITA FALLS TX 63 77 62 81 / 100 80 20 40 GAGE OK 58 76 56 82 / 40 30 20 20 PONCA CITY OK 63 74 61 81 / 100 80 30 20 DURANT OK 66 73 65 79 / 100 100 60 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ083>090. &&
Hazardous weather outlook, May 23, 6:51 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT SAT MAY 23 2015 OKZ004>048-050>052-TXZ083>090-250000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 651 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS EVENING AND TONIGHT... .FLOODING... WIDESPREAD FLOODING IS OCCURRING ACROSS MUCH OF WESTERN... CENTRAL AND SOUTHERN OKLAHOMA AND NORTHERN TEXAS. THE FLOOD THREAT WILL CONTINUE TO BE EXACERBATED WHERE EVER HEAVY RAIN OCCURS... AND AREA RIVERS AND STREAMS WILL SEE RISES AND ADDITIONAL FLOODING. THIS IS A LIFE THREATENING FLOOD SITUATION. DEADLY FLASH FLOODING IS LIKELY... WHEN ENCOUNTERING FLOODED ROADS... TURN AROUND DONT DROWN. .THUNDERSTORMS... THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING. THE SLIGHT RISK IS GENERALLY SOUTHEAST OF A LINE FROM SAYRE TO WATONGA TO ENID TO PERRY... AND WEST OF A LINE FROM HOLDENVILLE TO LAKE TEXOMA. THE SLIGHT RISK INCLUDES ALL OF WESTERN NORTH TEXAS. A MARGINAL RISK COVERS MOST OF THE REST OF OKLAHOMA. THERE IS A MEDIUM THREAT FOR TORNADOES... AS LOW STORM BASES... DECENT MOIST AIR AND SHEAR WILL SUPPORT TORNADO DEVELOPMENT WITH THE STRONGEST STORMS THROUGH THIS EVENING. HAIL UP TO HALF DOLLAR SIZE AND WIND GUSTS UP TO 70 MPH ARE ALSO POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS...SHOULD STAY PREPARED FOR FLOODING AND/OR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .FLOODING... HEAVY RAIN IS EXPECTED TO CONTINUE INTO SUNDAY...AND POSSIBLY MONDAY. CONTINUED FLOODING IS LIKELY. .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS ON SUNDAY AND MONDAY. THUNDERSTORMS REMAIN IN THE FORECAST THROUGH AT LEAST FRIDAY. SEVERE STORMS ARE UNLIKELY AFTER MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Local storm report, May 23, 8:01 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
801 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM FLASH FLOOD CHILLICOTHE 34.26N 99.51W
05/23/2015 HARDEMAN TX BROADCAST MEDIA
TXDOT REPORTING WATER OVER HIGHWAY 287.
&&
MDAYLocal storm report, May 23, 8:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 1 WSW NICHOLS HILLS 35.54N 97.57W
05/23/2015 OKLAHOMA OK PUBLIC
DAMAGE TO GAS STATION AWNING FROM WEIGHT OF WATER AT NW
63RD STREET AND MAY AVE. RELAYED BY TWITTER FROM KOCO TV
AND THE OKLAHOMAN.
&&
JTKLocal storm report, May 23, 8:05 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
805 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD N BLANCHARD 35.14N 97.66W
05/23/2015 MCCLAIN OK TRAINED SPOTTER
LOW WATER CROSSINGS FLOODED. FLOODING OUT OF DITCHES
ALONG HIGHWAY 76.
&&
MDAYLocal storm report, May 23, 8:13 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
813 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM FLASH FLOOD MINCO 35.31N 97.94W
05/23/2015 GRADY OK EMERGENCY MNGR
SECONDARY ROADWAYS FLOODED. ON SW SAGER RD BETWEEN HW 81
AND 37 SOUTH SIDE SHOULDER WASHED OUT.
&&
MDAYLocal storm report, May 23, 8:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
814 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD LUTHER 35.66N 97.19W
05/23/2015 OKLAHOMA OK FIRE DEPT/RESCUE
NE 206TH 1/4 MILE EAST OF PEEBLY ROD...APPROX. 6 INCHES
OF RUSHING WATER OVER ROADWAY.
&&
MDAYLocal storm report, May 23, 8:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM FLOOD 5 S BENJAMIN 33.51N 99.79W
05/23/2015 KNOX TX TRAINED SPOTTER
RUNNING WATER OVER ROADWAY ABOUT 4 INCHES DEEP.
&&
MDAYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:26 PM CDT | Flash Flood Warning | OUN | Foard, Hardeman, Wilbarger | 6 hr |
| May 23, 8:57 PM CDT | Flash Flood Warning | OUN | Baylor, Foard, Knox, Wilbarger | 6 hr |
| May 23, 11:19 PM CDT | Areal Flood Warning | OUN | Foard, Knox | 6 hr |
| May 24, 12:51 AM CDT | Areal Flood Warning | OUN | Archer, Baylor, Foard, Hardeman, Knox, Wichita and 1 more | 4 hr |
| May 24, 12:58 AM CDT | Areal Flood Warning | OUN | Hardeman, Wichita, Wilbarger | 13 hr |
| May 24, 9:11 AM CDT | River Flood Warning | OUN | Wilbarger | 10 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.